Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 162, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 15, 2003, 2:38 AM CDT for Freestone County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2003, 2:38 AM CDT (07:38 UTC)
- Expired
- May 15, 2003, 3:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Freestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3397 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 16.7
The text
As transmitted, in the capitals the NWS used until 2016.
666
WUUS54 KFWD 150738
SVRFTW
TXC161-150845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
236 AM CDT THU MAY 15 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FREESTONE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 345 AM CDT
* AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 13 MILES NORTHWEST OF FAIRFIELD...MOVING
SOUTHEAST AT 25 MPH. THE STORM WILL BE NEAR FAIRFIELD AT 300 AM.
HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3181 9648 3171 9641 3144 9621 3165 9580
3180 9598 3188 9603 3201 9607 3186 9641
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:26 AM CDT, 12 minutes earlier.
Area forecast discussion, May 15, 2:26 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 226 AM CDT THU MAY 15 2003 SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ON QUASI STATIONARY BOUNDARY FROM NEAR CORSICANA WEST SOUTHWEST TO NEAR SAN ANGELO. STORMS SHOULD GRADUALLY WEAKEN AND MOVE OUT OF CWA BY 500 AM. AS UPPER LOW PASSES JUST SOUTH OF 4 CORNERS REGION AT 18Z..SFC LOW BEGINS TO DEVELOP ACROSS EAST CENTRAL NEW MEXICO WITH THE DRY LINE TRAILING TO THE SOUTH. A WARM FRONT WILL EXTEND EAST FROM THE LOW ACROSS NORTH CENTRAL TEXAS. THE SFC LOW WILL MOVE EASTWARD INTO THE SOUTHERN PANHANDLE THIS EVENING WITH THE DRY LINE ACROSS WEST TEXAS AND THE WARM FRONT LIFTING NORTH TO NEAR INTERSTATE 20. THIS AFTERNOON SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE DRY LINE...AND ALSO ALONG THE WARM FRONT ACROSS NORTH TEXAS. WITH STRONG SHEAR ALONG THE WARM FRONT...THERE WILL BE A THREAT OF TORNADOES WITH ANY STORMS THAT DEVELOP IN THIS AREA. TONIGHT AN MCS MAY MOVE INTO NORTH TEXAS FROM THE PANHANDLE WHERE THE TRIPLE POINT LOW WILL BE LOCATED. ON FRIDAY AS THE UPPER LOW MOVES SLOWLY EASTWARD ACROSS OKLAHOMA...THE ASSOCIATED SURFACE SFC LOW AND DRY LINE WILL MOVE SLOWLY EASTWARD ACROSS NORTH TEXAS. ON FRIDAY THE ATMOSPHERE MAY BE SOMEWHAT STABILIZED BY AN MCS MOVING ACROSS THE AREA DURING THE EARLY MORNING HOURS. HOWEVER...WITH THE COLD POOL ALOFT JUST NORTH OF THE RED RIVER AND SURFACE DEW POINTS IN THE 70S...SEVERE THUNDERSTORMS WILL REDEVELOP ALONG THE DRY LINE AND SPREAD EASTWARD ACROSS NORTH TEXAS DURING THE DAY FRIDAY...ENDING FROM WEST TO EAST FRIDAY NIGHT. COOLER...DRIER..SMOKE FREE AIR WILL SPREAD INTO NORTH TEXAS SATURDAY AS THE UPPER LOW CONTINUES MOVING EASTWARD AND A WEAK COLD FRONT MOVES SOUTHEAST INTO NORTH TEXAS. A WARMING TREND WILL BEGIN SUNDAY WITH AFTERNOON TEMPERATURES WARMING INTO THE 90S BY MID WEEK. FCSTID = 59 DFW 86 73 85 66 / 30 50 60 40 ACT 87 73 88 68 / 30 30 40 30 PRX 84 70 82 65 / 30 50 60 40 DTO 86 71 85 66 / 30 50 60 40 TKI 85 72 84 66 / 30 50 60 40 DAL 86 73 85 66 / 30 50 60 40 TRL 86 73 85 66 / 20 50 60 40 CRS 87 74 87 68 / 20 30 60 40 TPL 88 76 90 69 / 20 30 40 30 .FWD...SEVERE THUNDERSTORM WATCH UNTIL 500 AM CDT THURSDAY FOR ZONES TXC001...TXC035...TXC085...TXC113...TXC119...TXC121...TXC139...TXC143 ...TXC147...TXC161...TXC193...TXC213...TXC217...TXC221...TXC223 ...TXC231...TXC237...TXC251...TXC257...TXC277...TXC349...TXC363...TXC 367...TXC379...TXC397...TXC425...TXC439...TXC467...TXC497.
Hazardous weather outlook, May 14, 10:24 PM CDT, 4 hours 14 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1024 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NEAR THE RED RIVER WELL AFTER MIDNIGHT. THIS INCLUDES AREAS ALONG AND NORTH OF A NOCONA...DENTON...SULPHUR SPRINGS LINE. LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK FOR SEVERE THUNDERSTORMS MAY LINGER INTO THURSDAY MORNING ACROSS THE FAR EASTERN RED RIVER COUNTIES. LARGE HAIL WILL BE THE MAIN THREAT. AN UPPER LOW OVER SOUTHERN CALIFORNIA WILL MOVE INTO THE SOUTHERN PLAINS FRIDAY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE TEXAS PANHANDLE THURSDAY AFTERNOON...BEFORE EVOLVING INTO A LARGE CONVECTIVE COMPLEX THURSDAY NIGHT. THIS COMPLEX MAY MOVE INTO NORTH TEXAS LATE THURSDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN FRIDAY AFTERNOON...AS A DRYLINE MOVES INTO NORTH TEXAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 30/SS
In the hours before
Local storm report, May 15, 1:47 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
147 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1148 PM CRESSON TX 1.75 INCH HAIL
05/15/03 HOOD REPORTED BY FIRE
DEPARTMENTLocal storm report, May 15, 1:47 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
147 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1148 PM CRESSON TX 1.75 INCH HAIL
05/14/03 HOOD REPORTED BY FIRE
DEPARTMENT.Local storm report, May 15, 1:52 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
152 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM MIDLOTHIAN TX 1.00 HAIL INCH HAIL
05/15/03 ELLIS REPORTED BY LAW ENFORCEMENTLocal storm report, May 15, 2:01 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
201 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM MIDLOTHIAN TX 1.00 INCH HAIL
05/15/03 ELLIS REPORTED BY LAW
ENFORCEMENTLocal storm report, May 15, 2:16 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
216 AM CDT THU MAY 15 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 AM CLEBURNE TX 1.75 INCH HAIL
05/15/03 JOHNSON REPORTED BY NWS TRAINED
SPOTTER.
1227 AM CLEBURNE TX 2.75 INCH HAIL
05/15/03 JOHNSON REPORTED BY NWS TRAINED
SPOTTER.Local storm report, May 15, 2:35 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
235 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 AM 1 SE NAVARRO MILLS TX 1.00 INCH HAIL
05/15/03 NAVARRO REPORTED BY SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:39 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson | 51 min |
| May 14, 11:53 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 52 min |
| May 15, 12:38 AM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 57 min |
| May 15, 12:50 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 70 min |
| May 15, 2:02 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.